Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 347, NWS Wichita, KS

June 26, 2008Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 26, 2008, 8:54 PM CDT for Chase County, Marion County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 8:54 PM CDT (01:54 UTC)
Expired
Jun 26, 2008, 10:00 PM CDT
In force
66 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chase County, KS, Marion County, KS

The radar

The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 270153
SVRICT
KSC017-115-270300-
/O.NEW.KICT.SV.W.0347.080627T0154Z-080627T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN CENTRAL KANSAS.
  EASTERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 1000 PM CDT.

* AT 848 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF SAFFORDVILLE
  TO HYMER TO LOST SPRINGS...AND MOVING SOUTH AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CEDAR POINT...COTTONWOOD FALLS...ELMDALE...FLORENCE...HYMER...
  LINCOLNVILLE...LOST SPRINGS...MARION...MATFIELD GREEN...RAMONA...
  SAFFORDVILLE...STRONG CITY...WONSEVU...PILSEN...BAZAAR.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
      3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0154Z 020DEG 35KT 3853 9637 3848 9667
          3855 9696

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 270207
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT THU JUN 26 2008

KSC017-115-270300-
/O.CON.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
905 PM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
EASTERN MARION COUNTIES UNTIL 1000 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL AND DAMAGING WINDS OF 60 TO 70 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF 
SAFFORDVILLE TO HYMER TO LOST SPRINGS...MOVING SOUTH AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SAFFORDVILLE BY 915 PM CDT.
  NEAR MARION BY 920 PM CDT.
  NEAR CEDAR POINT BY 925 PM CDT.
  NEAR FLORENCE BY 930 PM CDT.
  NEAR MATFIELD GREEN BY 940 PM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT HYMER...LOST SPRINGS...
PILSEN...BAZAAR AND WONSEVU.

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. THIS THUNDERSTORM HAS THE POTENTIAL TO CAUSE SIGNIFICANT 
DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
      3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0206Z 020DEG 35KT 3847 9637 3842 9667
          3849 9696

$$
000 
WWUS53 KICT 270225
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT THU JUN 26 2008

KSC017-115-270300-
/O.CON.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
925 PM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
EASTERN MARION COUNTIES UNTIL 1000 PM CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAFFORDVILLE TO CEDAR POINT
TO LINCOLNVILLE...MOVING SOUTH AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR CEDAR POINT BY 930 PM CDT.
  NEAR MARION BY 935 PM CDT.
  NEAR MATFIELD GREEN BY 940 PM CDT.

THESE DANGEROUS THUNDERSTORMS WILL ALSO AFFECT BAZAAR AND WONSEVU.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
      3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0225Z 020DEG 35KT 3830 9645 3825 9675
          3841 9695

$$

ES
000 
WWUS53 KICT 270245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT THU JUN 26 2008

KSC017-115-270300-
/O.CON.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
945 PM CDT THU JUN 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
EASTERN MARION COUNTIES UNTIL 1000 PM CDT...

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO 
QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM BAZAAR TO CEDAR POINT TO 
MARION...MOVING SOUTH AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MATFIELD GREEN BY 950 PM CDT.

THESE DANGEROUS THUNDERSTORMS WILL ALSO AFFECT BAZAAR AND WONSEVU.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
      3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0245Z 020DEG 35KT 3818 9648 3820 9675
          3829 9698

$$

ES
000 
WWUS53 KICT 270255
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT THU JUN 26 2008

KSC017-115-270305-
/O.EXP.KICT.SV.W.0347.000000T0000Z-080627T0300Z/
MARION KS-CHASE KS-
955 PM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHASE AND EASTERN MARION
COUNTIES WILL EXPIRE AT 1000 PM CDT...

AT 950 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3808 9682 3816 9702 3860 9707 3860 9693
      3852 9694 3851 9636 3809 9636
TIME...MOT...LOC 0255Z 020DEG 35KT 3809 9652 3811 9679
          3820 9702

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:06 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 26, 7:06 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT THU JUN 26 2008

.UPDATE...
THUNDERSTORM ACTIVITY OVER NORTHERN KANSAS SHOULD CONTINUE TO
SLOWLY PROPAGATE SOUTH/SOUTHEASTWARD INTO PORTIONS OF CENTRAL
/EAST-CENTRAL KANSAS THIS EVENING...AS SOUTH/SOUTHWESTERLY
LOW-LEVEL JET INCREASES AMIDST MODEST WEST/NORTHWESTERLY FLOW
ALOFT. ACTIVITY MAY TEND TO MOVE/DEVELOP ALONG SOUTHWARD MOVING
OUTFLOW BOUNDARY OVER NORTHEAST KANSAS. UNCERTAIN ON HOW FAR SOUTH
THIS ACTIVITY WILL GET TONIGHT...BUT GETTING CONCERNED THAT
ACTIVITY WILL GET AS FAR SOUTH AS SOUTH-CENTRAL/SOUTHEAST
KANSAS...GIVEN THAT SYSTEM-GENERATED COLD POOLS PROPAGATE THIS
ACTIVITY SOUTHWARD INTO INCREASING LOW-LEVEL JET. ALTHOUGH
IMBALANCE BETWEEN MODEST SHEAR AND EXPECTED VERY STRONG COLD
POOLS WOULD TEND TO WEAKEN THIS ACTIVITY WITH TIME.
MEANWHILE...ACTIVITY OVER NORTHWEST KANSAS COULD PROPAGATE
SOUTHEASTWARD...WHICH COULD ALSO EVENTUALLY AFFECT CENTRAL KANSAS
AND LOCATIONS SOUTHEASTWARD LATER THIS EVENING/TONIGHT.

GREATEST CHANCE FOR SEVERE WILL BE OVER CENTRAL/EAST-CENTRAL
KANSAS THIS EVENING. 2500-3000 J/KG OF MLCAPE AND 40 KTS OF DEEP
LAYER WILL PROMOTE SUFFICIENT STORM ORGANIZATION FOR VERY LARGE
HAIL...AND RELATIVELY DRY SUB-CLOUD LAYER WILL PROMOTE DAMAGING
WIND GUSTS. ADDITIONALLY...SLOW STORM MOVEMENT AND HIGH
PRECIPITABLE WATERS WILL PROMOTE LOCALIZED VERY HEAVY RAINFALL
AMOUNTS. IF ACTIVITY CAN PROPAGATE SOUTH INTO
SOUTH-CENTRAL/SOUTHEAST KANSAS...IT LIKELY WONT BE AS STRONG
GIVEN COLD POOLS LIKELY OVERPOWERING DEEP LAYER SHEAR.

KLEINSASSER

&&

.AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...BREEZY CONDITIONS WILL PREVAIL
TONIGHT AND TOMORROW FOR MOST AREAS...AS A COLD FRONT APPROACHES
FROM THE NORTHWEST. THUNDERSTORMS OVER NORTHERN/NORTHWEST KANSAS
MAY CONGEAL INTO A THUNDERSTORM COMPLEX OR TWO AND PROPAGATE
SOUTHEAST INTO MAINLY CENTRAL KANSAS LATER THIS
EVENING/TONIGHT. ACTIVITY MAY EVEN CONTINUE/REDEVELOP
SOUTH/SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE
TONIGHT AS LOW-LEVEL JET/MOISTURE TRANSPORT INCREASES...BUT
CONFIDENCE REMAINS LOW ON HOW THIS SCENARIO WILL EVOLVE.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 26 2008/

SYNOPSIS...
OVERALL PATTERN EVOLVING MUCH AS ANTICIPATED OVER PAST 2 DAYS W/ POTENT
UPR-DECK LOW MOVING SE ACROSS ND FRI NIGHT FORCING COLD FRONT SE TOWARD
C KS FRI AFTERNOON & SC KS FRI EVENING. AMPLE 93-OCTANE SFC-850MB FUEL
FOR FRONT TO INTERACT WITH & WITH APPROACHING FRONT INDUCING INCREASING
DIRECTIONAL SHEAR NUMEROUS TSRA TO DEVELOP OVER MUCH OF KICT COUNTRY BY
FRI EVENING...SOME OF WHICH ARE LIKELY TO BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SUCH A
SEVERE CONVECTIVE TRIFECTA WOULD OCCUR OVER C KS LATE FRI AFTERNOON TO
EARLY EVENING WITH THE THREAT SHIFTING S ACROSS SC & SE KS FRI NIGHT.

DISCUSSION...
TONIGHT:
TSRA CLUSTER POSITIONED OVER SE NEBRASKA/NE KS BORDER BEING SUSTAINED BY
PERSISTENT MOIST LWR-DECK CONVERGENCE ALONG NEARLY STATIONARY 850-MB
FRONT DRAPED OVER THESE AREAS. CLUSTER HAS BEEN ADVANCING SLOWLY E/SE.
HOWEVER...OUTFLOW BOUNDARY INTERACTION WITH MODERATE BUT VERY MOIST SLY
FLOW DICTATES ASSIGNING 20% ACROSS C KS THROUGHOUT THIS PERIOD. AFORE
MENTIONED COLD FRONT APPROACHING NW CORRIDOR TOWARD DAYBREAK LIKELY TO
IGNITE RENEWED TSRA THAT MAY ENCROACH UPON C KS 1 AM ONWARD.

THIS WEEKEND:
FRI & FRI NIGHT STILL TO BE MOST ACTIVE PERIODS OF FORECAST...ESPECIALLY
FRI NIGHT. PER SYNOPSIS HAVE RETAINED 40-45% TSRA ACROSS C KS WHERE NO
DOUBT CLOSER TO APPROACHING FRONT WITH AXIS OF HIGHEST POPS SHIFTING SE
ACROSS SC & SE KS FRI NIGHT. WITH PRECIPITABLE WATERS INCREASING TO 1.75
TO 2.00 INCHES FRI NIGHT INTERACTING WITH 700-MB SHORTWAVE SPRINTING SE
ACROSS KS +RA LIKELY & THIS TO BECOME A SIGNIFICANT CONCERN AS EVENT
EVOLVES. SE PROGRESS OF COLD FRONT WILL CONTINUE TO DRAW ATTENTION AS IT
VENTURES TOWARD...AND PERHAPS ACROSS...KS/OK BORDER EARLY SAT. THE FRONT
SHOULD DECELERATE AS IT APPROACHES KS/OK BORDER AS GFS40 DEPICTING
PRONOUNCED 500-MB SHORTWAVE NOT ARRIVING UNTIL LATE SAT NIGHT. AS SUCH
HAVE RETAINED GENERIC 20-30% POPS ACROSS OK-BORDERING COUNTIES ON SAT.

NEXT WEEK:
PREDOMINANTLY DRY PERIOD W/ WARMING TREND AS STRONG 850-MB HIGH COVERING
WRN/CENTRAL PLAINS DRIFTS SE & BROADENS AS IT SPREADS TOWARD GULF COAST.
TSRA POTENTIAL LIMITED TO TUE & WED NIGHTS...PRIMARILY OVER C KS WHERE
CLOSER TO/BETTER ALIGNED WITH LWR-DECK JET AXIS. HOWEVER...WITH STRONG
700-MB HIGH SPRAWLED ACROSS SRN PLAINS SHIFTING E/SE ACROSS GULF COAST
AS WELL ONSET OF MID-LEVEL WARM ADVECTION DICTATES ASSIGNING ONLY 15-20%
TO PRIMARILY C KS BOTH NIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  99  72  88 /  10  30  50  20
HUTCHINSON      71 101  70  88 /  20  40  50  10
NEWTON          73  98  71  88 /  20  40  50  20
ELDORADO        73  96  72  87 /  20  30  60  20
WINFIELD-KWLD   73  98  73  88 /  10  30  50  30
RUSSELL         70 101  67  88 /  20  40  30   0
GREAT BEND      71 101  68  88 /  20  40  40   0
SALINA          75  99  69  88 /  20  40  40   0
MCPHERSON       73 100  70  88 /  20  40  50  10
COFFEYVILLE     72  94  73  87 /  10  20  60  40
CHANUTE         71  92  73  86 /  20  30  70  30
IOLA            71  90  72  86 /  20  30  70  20
PARSONS-KPPF    72  93  73  86 /  20  20  60  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 26, 8:18 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT THU JUN 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-272245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
818 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER CENTRAL AND EAST-CENTRAL
KANSAS...MAINLY BEFORE 1 AM. THE PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS...ALONG WITH VERY HEAVY RAINFALL AMOUNTS.
THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA THROUGH THE
OVERNIGHT HOURS ESPECIALLY OVER CENTRAL AND EASTERN KANSAS...BUT
SHOULD WEAKEN TO BELOW SEVERE LEVELS AFTER AROUND 1 AM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SEVERE THUNDERSTORM POTENTIAL REMAINS HIGH ACROSS MUCH OF THE
AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A COLD FRONT VENTURES
SOUTHEAST INTO KANSAS. THESE THUNDERSTORMS MAY PRODUCE GOLFBALL
SIZED HAIL...60 TO 70 MPH WINDS...AND EVEN A FEW TORNADOES. FRIDAY
NIGHT...THE THREAT FOR VERY HEAVY RAINS WILL INCREASE AS THE FRONT
VENTURES INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS.

ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH CENTRAL
AND SOUTHEAST KANSAS. SOME STRONG THUNDERSTORMS...CAPABLE OF THREE
QUARTER INCH DIAMETER HAIL AND 50 MPH WINDS...ARE POSSIBLE GENERALLY
SOUTH OF A LINE FROM WELLINGTON TO CHANUTE.

AFTER THIS WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS SHOULD OCCUR
TUESDAY AND WEDNESDAY NIGHTS. SINCE IT IS TOO EARLY TO DETERMINE IF
THESE THUNDERSTORMS WILL BE EITHER STRONG OR SEVERE...ONE IS
ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...
ESPECIALLY THOSE ISSUED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH THE EVENING HOURS ACROSS CENTRAL AND
EAST-CENTRAL KANSAS. SPOTTER ACTIVATION MAY AGAIN BE REQUIRED FROM
FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE REGION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/ADK

In the hours before

Special weather statement, Jun 26, 8:40 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT THU JUN 26 2008

KSZ052-053-270230-
CHASE-MARION-
840 PM CDT THU JUN 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE AND MARION COUNTIES...

AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALLEN TO COUNCIL
GROVE TO HERINGTON...AND MOVING SOUTH AT 32 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS ALONG THE LEADING
EDGE OF AN OUTFLOW.  A PROMINENT SHELF CLOUD MAY ALSO ACCOMPANY THE
GUSTY WINDS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM
Special weather statement, Jun 26, 8:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT THU JUN 26 2008

KSZ032-270230-
RUSSELL-
846 PM CDT THU JUN 26 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 844 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PARADISE...OR 14 MILES NORTH OF RUSSELL...
AND MOVING EAST AT 19 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:28 PM CDTSevere Thunderstorm WarningICTRussell62 min
Jun 26, 10:56 PM CDTSevere Thunderstorm WarningICTRussell64 min
Jun 26, 11:52 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell53 min
Jun 27, 12:06 AM CDTAreal Flood WarningICTLincoln6 hr
Jun 27, 12:32 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice58 min
Jun 27, 12:33 AM CDTAreal Flood WarningICTGreenwood21 hr
Jun 27, 1:08 AM CDTSevere Thunderstorm WarningICTMcPherson67 min
Jun 27, 1:11 AM CDTSevere Thunderstorm WarningICTReno, Rice64 min
Jun 27, 1:23 AM CDTAreal Flood WarningICTWilson, Woodson8 hr
Jun 27, 1:37 AM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick53 min
Jun 27, 2:00 AM CDTSevere Thunderstorm WarningICTKingman60 min
Jun 27, 2:08 AM CDTAreal Flood WarningICTButler, Chase, Marion8 hr
Jun 27, 2:16 AM CDTSevere Thunderstorm WarningICTReno23 min
Jun 27, 2:26 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Jun 27, 2:50 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick55 min
Jun 27, 3:08 AM CDTFlash Flood WarningICTButler, Greenwood7 hr
Jun 27, 3:25 AM CDTSevere Thunderstorm WarningICTCowley, Sumner65 min
Jun 27, 3:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk55 min
Jun 27, 4:28 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson55 min
Jun 27, 6:33 AM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice4 hr
Jun 27, 7:03 AM CDTAreal Flood WarningICTWilson, Woodson6 hr
Jun 27, 10:07 AM CDTAreal Flood WarningICTButler, Chase6 hr
Jun 27, 12:55 PM CDTAreal Flood WarningICTWilson3 hr
Jun 27, 6:52 PM CDTSevere Thunderstorm WarningICTHarper53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.